Tornadoes · United States · Missouri · 2019

EF1 tornado, Albatross to Miller, Missouri, April 30, 2019

From Albatross to Miller, this EF1 tornado ran 3.8 miles across Lawrence County on April 30, 2019, touching down at 3:22 PM CDT and reaching 100 yards wide. It killed nobody, and did $150,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 30, 2019
Touchdown
3:22 PM CDT (20:22 UTC)
Lifted
3:34 PM CDT (20:34 UTC)
On the ground
12 minutes
Path length
3.8 miles (6.0 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
Property damage
$150,000
County
Lawrence County
Touchdown point
37.196, -93.861
Lift-off point
37.230, -93.807
Record number
1904301422-01

The damage survey

5 damage points were recorded along this path by NWS SGF, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 95 mph.

  • Power lines and trees down as well

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Very moist and unstable conditions developed over the Missouri Ozarks ahead of an intense low pressure system over the southern Plains. Widespread severe storms developed over Oklahoma and eastern Kansas during the early morning hours and tracked eastward into the Springfield county warning area during the afternoon and evening. Very heavy rainfall, hail to tennis ball size, damaging winds in excess of 70 mph and 27 tornadoes occurred with this system as storms tracked repeatedly over the region. Four injuries were reported as a result of severe storms. One injury was near Mountain Grove and three were in southeastern Greene County were an EF-2 Tornado tracked. The resulting rainfall led to widespread flash flooding, which continued into the morning of May 1st, on head water streams and low water crossings. One live was lost when a camper along Hunter Creek in Douglas County drowned as the campground flooded.

A National Weather Service storm survey confirmed an EF-1 tornado. This was the first of two tornadoes that touched down in the Miller area. The most concentrated damage was to a metal building on Highway 39 that had a large portion of the roof torn off. The occupant of the building saw the tornado approaching. Damage to trees southwest of that location marked the beginning of the track. Intermittent damage then extended along a path through southeast Miller, along Highway DD near the intersection of Main Street. The tornado continued northeast into inaccessible areas though damage to trees and an outbuilding was again noted along Farm Road 1140. Maximum wind speeds were estimated at 95 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at Apr 30, 1:03 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 30, 1:03 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
103 PM CDT Tue Apr 30 2019

.SHORT TERM...(Today and tonight)
Issued at 219 AM CDT Tue Apr 30 2019

The stage seems to be setting for both severe thunderstorms and an
increasing flooding risk as we head into this afternoon and
tonight.

Currently, a surface frontal boundary extends across southern
Missouri from near Neosho to Ava to northern Shannon County. This
front will begin to lift north this morning as an increasingly
diffluent flow aloft overspreads the region.

Showers and thunderstorms will continue to blossom during the
predawn hours near the I-35 corridor in Kansas and Oklahoma in
association with increasing low level moisture transport and upper
level diffluence. This activity will gradually spread east and
northeast into southeastern Kansas and western Missouri early this
morning.

Additionally, short term models indicate a weakening
capping inversion for elevated parcels across the central and
eastern Ozarks as we get into the 09-12Z time frame. Thus,
scattered showers and thunderstorms are expected to develop across
this area and continue this morning.

Enough elevated instability will exist for a few storms to
potentially produce marginally severe hail this morning.

As we get into late this morning and this afternoon, mid to
perhaps upper 60s dew points will surge north behind that
advancing warm front. With mid-level lapse rates still relatively
steep (over 7 C/km), we should see MLCAPE values in the 1500-2500
J/kg range as surface temperatures warm into the lower and middle
70s. Some upper 70s will be possible across south-central
Missouri.

As upper level lift continues to increase and the capping
inversion weakens, we should see scattered thunderstorm activity
continue in the warm sector while becoming more surface based.
Deep layer shear of around 40 knots will be supportive of
supercells with an attendant large hail (up to 2" in diameter) and
damaging wind threat. Although mid-level wind fields appear a bit
on the weak side (at least early this afternoon), hodographs do
support a supercell tornado threat.

Meanwhile, we should see more numerous convection develop this
afternoon back to the west from eastern Kansas into central or
eastern Oklahoma. Supercells will also be possible in this region,
with some of these potentially tracking into western Missouri.
Again, all modes of severe weather will be possible with this
activity later this afternoon and this evening. It should be noted
that low level shear will increase from late this afternoon into
this evening as a low level jet stream strengthens and veers into
western Missouri. This may tend to enhance the tornado threat.

Confidence is then high that these storms will grow upscale into a
squall line this evening with this line then moving east across
much of the Missouri Ozarks from later this evening into the
overnight period. The setup appears favorable for damaging winds
and embedded tornadoes. Portions of the line bowing towards the
northeast will stand the greatest chance for producing tornadoes.

The risk for flash flooding will also increase from today into
tonight given the increase in deep layer moisture and the
potential for multiple rounds of thunderstorms. Rainfall rates of
2-3" per hour will be possible with some storms. The Flash Flood
Watch will remain in place for all of the Missouri Ozarks and
southeastern Kansas.

.LONG TERM...(Wednesday through Monday)
Issued at 219 AM CDT Tue Apr 30 2019

The potential for severe storms and flooding will then continue
into Wednesday and Wednesday night. The location of these
potential hazards will be highly dependent on where that front
ends up and how much we can warm up. Initial indications are that
instability may be a bit stronger on Wednesday with MLCAPE values
in the 2000-3000 range if temperatures can warm into the middle to
upper 70s. Deep layer shear will still be supportive of supercell
potential with line segments also possible.

One feature we will have to watch for Wednesday night is short
wave energy moving northeast out of the Arklatex. This feature may
provide a more concentrated focus for heavy rainfall potential
that may track into portions of southern Missouri later Wednesday
night. Given that the front will still likely be draped over
central Missouri and southeastern Kansas, the threat for flooding
will also continue across the remainder of the area.

That front should start to nudge south on Thursday and Thursday
night as the upper level flow veers slightly. Nevertheless, the
potential for showers and thunderstorms will continue. It is
possible that some portion of the Flash Flood Watch will need to
be extended. The threat for severe storms on Thursday looks a
little lower at this point as instability may be weaker. Again,
the position of that front will play a big role regarding severe
weather chances.

Global models then indicate that the front will still be camped
out close enough on Friday to continue chances for showers and
thunderstorms. Maybe, just maybe we can then get that front far
enough south by Saturday to get a dry day. Global models seem to
support that happening with the upper level flow veering to
westerly or even west-northwesterly. Unfortunately, models then
show a signal for another system skirting across the area later
Sunday or Monday of next week.

As one might expect, temperatures for much of the period will be
heavily dependent on the location of that front along with
coverage of clouds and precipitation. We have stuck with a model
consensus blend with highs generally in the upper 60s and 70s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1253 PM CDT Tue Apr 30 2019

Showers and thunderstorms beginning to initiate across the area.
Ceilings were MVFR to VFR outside of the convection and mainly
MVFR with occasional IFR in and near convection.

Conditions are not expected to improve much during the forecast
period as the surface front remains stalled across the region.
Winds should be on the increase later this afternoon into this
evening as the low level jet begins to increase across the area.
LLWS will also be possible this evening at all three terminals.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for MOZ057-058-
     069>071-080>083-090>092-095>098-101>106.

     Flash Flood Watch through Thursday morning for MOZ055-056-
     066>068-077>079-088-089-093-094.

KS...Flash Flood Watch through Thursday morning for KSZ073-097-101.

&&

SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Gaede
Hazardous weather outlook, Apr 30, 2:01 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
201 PM CDT Tue Apr 30 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011915-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
201 PM CDT Tue Apr 30 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Elevated tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Elevated flooding risk.
  Significant lightning risk.

DISCUSSION...

Numerous showers and thunderstorms will move northeast into the
outlook area this afternoon and tonight. Supercell thunderstorms
are expected with tornadoes, large hail, and damaging winds all
possible.

The thunderstorms are then expected to develop into a squall line
this evening and push east across the area tonight. This will
include a threat for damaging winds to 70 mph and tornadoes.
Portions of the squall line which bow out towards the northeast
will have an enhanced tornado threat.

An elevated threat for flash flooding exists for today and
tonight as multiple rounds of heavy rainfall are expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The potential for severe thunderstorms and flooding will then
continue into Wednesday and Wednesday night. This includes the
potential for large hail, damaging winds, and isolated tornadoes.
Details regarding the location and timing of these potential
hazards will become better known later today and tonight.

The risk for thunderstorms will then persist into Thursday and
Friday. The potential for severe storms and flooding is unclear at
this time. There are then limited chances for thunderstorms early
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed for tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

DSA

In the hours before

Local storm report, Apr 30, 2:07 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
207 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLASH FLOOD      1 S PITTSBURG           37.39N 94.70W
04/30/2019                   CRAWFORD           KS   PUBLIC

            INTERSECTIONS OF S BROADWAY ST AND FORD AVE,
            AND 4TH ST NEAR HWY 69 UNDER WATER. HEAVY
            RAINFALL CONTINUING.

&&

CKR
Special weather statement, Apr 30, 2:08 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Springfield MO
208 PM CDT TUE APR 30 2019

KSZ097-MOZ077-301945-
Crawford KS-Barton MO-
208 PM CDT TUE APR 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAWFORD AND
NORTHWESTERN BARTON COUNTIES UNTIL 245 PM CDT...

At 208 PM CDT, Doppler radar was tracking a strong thunderstorm near
Girard, moving northeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Pittsburg...                      Prairie State Park...
Frontenac...                      Girard...
Arma...                           Liberal...
Cherokee...                       Mulberry...
Chicopee...                       Mindenmines...
Franklin...                       Arcadia...
Burgess...                        Beulah...
Croweburg...                      Yale...
Ringo...                          Oskaloosa...
Lone Oak...                       Polk...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Kansas...and southwestern and west central Missouri.

LAT...LON 3767 9462 3765 9461 3765 9446 3764 9446
      3755 9445 3737 9462 3734 9487 3750 9489
TIME...MOT...LOC 1908Z 227DEG 32KT 3745 9479

Hatch
Special weather statement, Apr 30, 2:27 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Springfield MO
227 PM CDT TUE APR 30 2019

MOZ083-302000-
Dent MO-
227 PM CDT TUE APR 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DENT COUNTY UNTIL 300 PM
CDT...

At 227 PM CDT, Doppler radar was tracking a strong thunderstorm near
Salem, moving northeast at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Salem...                          Bangert...
Boss...                           Howes...
Howes Mill...                     Darien...
Stone Hill...                     Sligo...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3759 9131 3755 9131 3750 9163 3778 9163
      3779 9161 3779 9131 3771 9131 3770 9130
      3769 9115 3759 9116
TIME...MOT...LOC 1927Z 221DEG 30KT 3769 9146

Hatch
Local storm report, Apr 30, 2:43 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     HAIL             2 ENE FIDELITY          37.08N 94.28W
04/30/2019  M1.25 INCH       JASPER             MO   TRAINED SPOTTER

            TRAINED SPOTTER MEASURES HALF DOLLAR SIZE
            HAIL 2 MILES NE OF FIDELITY.

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Springfield, MO (KSGF), 12:00Z

8.4 hours before the tornado, 35 km from the path. April 30, 2019.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1237 joules per kilogram, CIN -43, lifted condensation level 721 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 12:00Z on 2019-04-30The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 172 square meters per square second, 0 to 6 km bulk shear 28 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1237 J/kg
Mixed-layer CIN
-43 J/kg
Surface CAPE
256 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
28 kt
0-1 km bulk shear
26 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3
0-3 km lapse rate
4.2 K/km

Open this sounding in Storm Lab

Springfield, MO (KSGF), 00:00Z

3.6 hours after it, 35 km from the path. May 1, 2019.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 390 joules per kilogram, CIN -76, lifted condensation level 893 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 00:00Z on 2019-05-01The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 158 square meters per square second, 0 to 6 km bulk shear 41 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-76 J/kg
Surface CAPE
1304 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
41 kt
0-1 km bulk shear
21 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.0
0-3 km lapse rate
5.8 K/km

Open this sounding in Storm Lab

The surface observations

Monett (HFJ), 38 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Springfield radar (KSGF), 38 km away, was scanning. The volume nearest the touchdown began at 20:22 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2019 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of April 30, 2019

55 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 3011:53 AM CDTEF1Lincoln, OK3.030$3,000
April 3012:09 PM CDTUnratedMurray, OK0.350
April 3012:13 PM CDTEF1Payne, OK0.520$20,000
April 3012:22 PM CDTEF1Murray, OK1.930$1,000
April 301:18 PM CDTUnratedLabette, KS0.250
April 302:03 PM CDTEF0Okmulgee, OK2.5100$30,000
April 302:14 PM CDTEF0Osage, OK1.250
April 302:29 PM CDTEF1Wagoner, OK2.3150$30,000
April 302:44 PM CDTEF2Washington, OK9.81,300$125,000
April 302:51 PM CDTUnratedRogers, OK0.150
April 302:57 PM CDTEF1Nowata, OK7.5900
April 303:02 PM CDTEF1Wagoner, OK7.8300$20,000
April 303:05 PM CDTEF1Boone, AR6.6400$700,000
April 303:42 PM CDTEF1McDonald, MO12.3880$650,000
April 303:50 PM CDTEF1Taney, MO5.4100$25,000
April 303:51 PM CDTUnratedMayes, OK0.150
April 303:51 PM CDTUnratedTillman, OK0.230
April 303:52 PM CDTEF0Montgomery, IL1.225
April 304:13 PM CDTEF0Pecos, TX0.9200
April 304:15 PM CDTEF1Craig, OK6.3800$20,000
April 304:25 PM CDTEF0Barry, MO5.0200$35,000
April 304:27 PM CDTEF0Scurry, TX1.5100
April 304:29 PM CDTEF1Ottawa, OK7.2700$100,000
April 304:34 PM CDTUnratedClay, TX1.540
April 304:36 PM CDTEF1Clay, TX10.0300$40,000
April 305:15 PM CDTEF0Taney, MO1.075$20,000
April 305:33 PM CDTEF1Ottawa, OK4.11,100$75,000
April 305:41 PM CDTUnratedBarry, MO0.550
April 306:15 PM CDTEF0Christian, MO1.950
April 306:25 PM CDTEF1Denton, TX1.5150$50,000
April 306:44 PM CDTEF1Douglas, MO8.6200$75,000
April 306:48 PM CDTEF0Barry, MO1.975$8,000
April 306:52 PM CDTEF1Denton, TX2.9250$200,000
April 307:06 PM CDTEF1Douglas, MO3.0200
April 307:30 PM CDTEF1Wright, MO1.475$250,000
April 307:39 PM CDTEF1Dade, MO0.650$50,000
April 307:40 PM CDTEF1Polk, MO1.8100$300,000
April 307:58 PM CDTEF0Wright, MO2.4100$100,000
April 308:15 PM CDTEF1Greene, MO1.8200$25,000
April 308:21 PM CDTEF1Greene, MO1.7200$300,000
April 308:28 PM CDTEF2Christian, MO10.34003$11 million
April 308:30 PM CDTEF0Dallas, MO1.550$68,000
April 308:35 PM CDTEF1Stone, MO23.3100$125,000
April 309:07 PM CDTEF3Bryan, OK27.61,400216$300,000
April 309:34 PM CDTEF1Coal, OK0.825$5,000
April 309:35 PM CDTEF1Wright, MO2.2100$60,000
April 309:40 PM CDTEF0Douglas, MO2.9100
April 309:51 PM CDTEF1Texas, MO5.6100
April 309:58 PM CDTEF0Texas, MO6.050
April 3010:03 PM CDTEF0Phelps, MO0.675$25,000
April 3010:06 PM CDTEF0Phelps, MO5.175
April 3010:17 PM CDTEF0Howell, MO2.2100$12,000
April 3010:41 PM CDTEF2Pittsburg, OK10.01,3001$1.5 million
April 3011:26 PM CDTEF1Iron, MO0.130
April 3011:51 PM CDTEF1LeFlore, OK4.41,000$25,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.